MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120182
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.In the functional testing, the balloon was inflated with an in-house presto inflation device and water was leaking from the balloon catheter.Under microscopic observation, a break was noted in the weld joint, which caused the leak during the testing.One photo and video was submitted for review.One photo was reviewed and the photo shows the balloon catheter in a deflated condition.No specific damage or any other anomalies were noted.One video was reviewed.And the video shows the balloon being in an inflated position, and a leak of fluid was able to be observed near the proximal end of the balloon and catheter.No specific damage could be noted on the balloon, and the source of the leak is unknown.Based on the photo review, the reported leak couldn¿t be confirmed.However, based on the video review and return sample analysis, the investigation for the reported leak is confirmed as the balloon was noted to be leaking from the proximal end of the balloon and the catheter was able to be noted during the functional evaluation.The investigation is also confirmed for the identified weld joint break, as during the microscopic observation a break was noted at the weld joint of the balloon, which caused the leak.During the microscopic observation, a weld joint break was noted at the balloon catheter that might have caused the reported leak.However, the definitive root cause for the reported leak and identified weld joint break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 04/2024.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the pta balloon allegedly leaked.There was no patient contact.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15758123
Report Number2020394-2022-00883
Device Sequence Number15041069
Product Code DQY
UDI-Device Identifier00801741060861
UDI-Public(01)00801741060861
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120182
Device Catalogue NumberATG120182
Device Lot Number93RG0164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale